Search the Community

Showing results for tags 'cause'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Main Forums
    • MAIN AND GENERAL FORUM
    • Introductions
    • Symptoms: Descriptions, Discussion, Debate
    • Medications & Other Treatments
  • Active and Future Research
    • Research Articles, Publications and Studies
  • Community Area
    • Community Open Space
    • Forum Information, Questions and Suggestions

Blogs

  • Administrators
  • aussie1305's Blog
  • ldr59's Blog
  • Trip to the Doctors
  • haraeriko's Blog
  • rikakumi's Blog
  • christwill's Blog
  • sunsky231's Blog
  • lhpbloger's Blog
  • jordanhsdjf's Blog
  • Air Jordan Shoes
  • laneyslinas' Blog
  • laneyslinas' Blog
  • tatepolly's Blog
  • khmsahb's Blog
  • hallellen's Blog
  • toutalva's Blog
  • cecilbush's Blog
  • psilocybin420's Blog
  • Air Jordan
  • bullbeata's Blog
  • jonescarl's Blog
  • bartflta's Blog
  • focusonbille's Blog
  • fusereoli's Blog
  • ecrondeb11's Blog
  • hhhzzz00's Blog
  • ecrondeb11's Blog
  • ezakimari's Blog
  • gotohrisa's Blog
  • hondajuri's Blog
  • yasumiki's Blog
  • Cannot stand it anymore
  • mikuyumi's Blog
  • aidarina's Blog
  • aoimio's Blog
  • etoumari's Blog
  • stivenxian's Blog
  • stivenxian's Blog
  • naorie's Blog
  • Developing Story
  • Lilbear22's Blog
  • Poems/Lyrics
  • The Long, Hard Road to Nowhere
  • A stupid mistake
  • Not sure what to do..
  • NOW, I AM PISSED.
  • kevinbacon
  • Warning Signs? Help!
  • Matti's Blog
  • Harry's Blog

Categories

  • HPPD Research Articles
  • RANDOM

Calendars

  • Community Calendar

Found 1 result

  1. So, awhile ago I began investigating the role acetylcholine might play in HPPD. This was mainly driven by the fact that my case of HPPD was likely caused by diphenhydramine, an antihistamine with potent anticholinergic properties (i.e. it "blocks" the action of acetylcholine). Other driving factors were the fact that many people seem to at least have a temporary worsening of HPPD symptoms when using anticholinergic/antihistamine/antimuscarinic medicines and also to the eerie similarities between central anticholinergic syndrome/anticholinergic toxicity symptoms and HPPD symptoms. I decided to run a little experiment. I went back to my roots of taking diphenhydramine in a somewhat recreational manner. I was having issues with some nausea of unknown origin (though I likely suspect it has to do with caffeine because at the time I was pounding 2-3 energy drinks back-to-back in the morning, diphenhydramine has antiemetic effects) and insomnia (also probably due to caffeine and also potentially due to my tapering off of clonazepam). I decided to keep the doses relatively small, no more than 50mg at a time and no more than 100mg per day. My condition at the time and also as of present left me quite sensitive to the "recreational" effects of diphenhydramine so a 50mg dose was pretty much enough for me to feel the full effects I used to crave. I kept my dosing to only when I more or less needed it, when I felt nauseous and at night approximately 1 hour before bedtime. I did not notice an immediate worsening. However, as the "experiment" progressed over these past few weeks, I noticed my symptoms started to get worse. In particular my double-vision/ghosting and trailing, my two major symptoms. These symptoms have remained at this worsened level since the end of the experiment (last week). Of course, some might attribute this to the caffeine since so many people have trouble with it. Caffeine for me is not an issue except for mild, temporary worsening of symptoms at high doses and the worsening fades when the caffeine more or less leaves my system. Getting back to acetylcholine. Acetylcholine acts as a neuromodulator and messing with its function is known to cause neurological/psychological problems. It would make sense that HPPD could be caused by messing with acetylcholine. I mean we think HPPD is a sort of sensory disinhibition and acetycholine is a neuromodulator thus if acetycholine levels are decreased significantly it would make sense for sensory disinhibition to occur.